Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 20, NWS El Paso, TX

November 9, 2014El Paso County, Hudspeth County, Texas; Otero County, New Mexico

NWS El Paso, TX issued this wind advisory at Nov 9, 2014, 7:11 AM MST for El Paso County, Hudspeth County, Texas; Otero County, New Mexico. It took effect at Nov 10, 2014, 12:00 PM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2014, 7:11 AM MST (14:11 UTC)
In effect from
Nov 10, 2014, 12:00 PM MST
Expired
Nov 10, 2014, 8:00 PM MST
In force
8 hr
Issued by
NWS El Paso, TX

Counties Otero County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 86 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 2.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2014-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2014-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WWUS74 KEPZ 091411
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
711 AM MST SUN NOV 9 2014

...STRONG WESTERLY WINDS ACROSS FAR WEST TEXAS AND SOUTHERN NEW
MEXICO MONDAY...

..A PACIFIC TROUGH WILL MOVE EAST ACROSS THE ROCKIES TO OUR NORTH
ON MONDAY AND INDUCE A DEEP SURFACE TROUGH OVER THE SOUTHERN U.S.
PLAINS STATES. THIS SURFACE TROUGH WILL DROP SOUTH OVER THE TEXAS
PANHANDLE AND BRING STRONG WINDS TO OUR REGION MONDAY. BY MID
AFTERNOON WE WILL SEE SURFACE WINDS INCREASE TO 20 TO 30 MPH AREA
WIDE WITH A FEW GUSTS TO 45 MPH POSSIBLE. THE SACRAMENTO MOUNTAINS
AND SURROUND LOWLANDS WILL LIKELY SEE SUSTAINED WINDS ABOVE 30
MPH WITH SOME GUSTS OVER 50 MPH. WIDE SPREAD BLOWING DUST IS NOT
EXPECTED TO BE A MAJOR PROBLEM AS WEST TO NORTHWEST WINDS WILL
NOT BE BLOWING ACROSS OUR DUST SOURCE REGIONS...HOWEVER LOCALIZED
BLOWING DUST MAY CAUSE ISOLATED AREAS OF SIGNIFICANT VISIBILITY
REDUCTIONS. WINDS WILL DIMINISH AFTER SUNSET.

NMZ414>417-TXZ421-092200-
/O.NEW.KEPZ.WI.Y.0020.141110T1900Z-141111T0300Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
SALT BASIN-
INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...
PINON...CROW FLATS...DELL CITY...CORNUDAS...SALT FLAT
711 AM MST SUN NOV 9 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST
MONDAY. 

* EVENT: INCREASING WESTERLY WINDS...BECOMING 25 TO 35 MPH WITH
  GUSTS TO 50 MPH. MINIMAL BLOWING SAND AND DUST...BUT SOME
  LOCALIZED IMPACTS POSSIBLE

* TIMING: WINDS TO INCREASE ABOVE 20 MPH BY MID MORNING...FURTHER
  INCREASING ABOVE 30 MPH BY NOON...WITH STRONGEST WINDS AND GUSTS
  BETWEEN 2PM AND 7PM. WINDS WILL SLACKEN MID EVENING AND LATER.

* VISIBILITY: HAZY SKIES EXPECTED WITH MINOR TO MODERATE BLOWING
  SAND AND DUST. VISIBILITIES SHOULD NOT BE REDUCED SIGNIFICANTLY
  EXCEPT OVER ISOLATED DUST-PRONE LOWLAND LOCATIONS.

* IMPACTS: DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES AND MOTORCYCLES. SOME TREES MAY COME DOWN.
  COMMERCIAL POWER COULD BE INTERRUPTED. UNSECURED OBJECTS MAY BE
  BLOWN ABOUT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BIRD
3 follow-up statements
419 
WWUS74 KEPZ 092033
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
133 PM MST SUN NOV 9 2014

...STRONG WESTERLY WINDS ACROSS FAR WEST TEXAS AND SOUTHERN NEW
MEXICO MONDAY...

.A PACIFIC TROUGH WILL MOVE EAST ACROSS THE CENTRAL ROCKIES ON
MONDAY AND INDUCE A DEEP SURFACE TROUGH OVER THE SOUTHERN PLAINS
STATES. THIS SURFACE TROUGH WILL DROP SOUTH OVER THE TEXAS
PANHANDLE BY SUNDAY EVENING. A STRONG PRESSURE GRADIENT WILL
DEVELOP ACROSS NEW MEXICO AND BRING STRONG WINDS TO OUR REGION
MONDAY. WEST WINDS WILL INCREASE TO 20 TO 30 MPH BY MID-AFTERNOON
ACROSS SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS...WITH A FEW
GUSTS TO 40 TO 50 MPH POSSIBLE. THE STRONGEST WINDS WILL OCCUR
EAST OF AREA MOUNTAIN RANGES. WIDE SPREAD BLOWING DUST IS NOT
EXPECTED TO BE A MAJOR PROBLEM. HOWEVER LOCALIZED BLOWING DUST MAY
CAUSE ISOLATED AREAS OF SIGNIFICANT VISIBILITY
REDUCTIONS...ESPECIALLY DOWN WIND OF CONSTRUCTION AREAS OR
RECENTLY PLOUGHED FIELDS. WINDS WILL DIMINISH AFTER SUNSET...BUT
MAY REMAIN GUSTY FOR A FEW HOURS EAST OF MOUNTAIN RANGES.

NMZ413-TXZ419-420-422-100700-
/O.EXA.KEPZ.WI.Y.0020.141110T1900Z-141111T0300Z/
SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
SOUTHERN HUDSPETH HIGHLANDS-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS...
SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
SIERRA BLANCA
133 PM MST SUN NOV 9 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST
MONDAY. 

* WIND: WEST WINDS INCREASING 20 TO 30 MPH WITH GUSTS 40 TO 50
  MPH...HIGHEST ALONG EXPOSED RIDGE LINES AND IN DOWNSLOPE REGIONS
  EAST OF AREA MOUNTAIN RANGES.

* TIMING: WINDS TO INCREASE ABOVE 20 MPH BY MIDDAY... FURTHER
  INCREASING ABOVE 30 MPH BETWEEN 2 PM AND 7 PM. WINDS WILL
  DIMINISH AFTER SUNSET.

* VISIBILITY: WIDESPREAD BLOWING DUST NOT EXPECTED DUE TO
  PREVAILING WIND DIRECTION AND SOIL CONDITIONS. HIGHLY LOCALIZED
  AREAS OF DUST LIKELY NEAR CONSTRUCTION SITES AND RECENTLY
  PLOUGHED FIELDS.

* IMPACTS: DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES AND MOTORCYCLES. COMMERCIAL POWER COULD BE
  INTERRUPTED. UNSECURED OBJECTS MAY BE BLOWN ABOUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ414>417-TXZ421-100700-
/O.CON.KEPZ.WI.Y.0020.141110T1900Z-141111T0300Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
SALT BASIN-
INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...
PINON...CROW FLATS...DELL CITY...CORNUDAS...SALT FLAT
133 PM MST SUN NOV 9 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST MONDAY. 

* WIND: WEST WINDS INCREASING 20 TO 30 MPH WITH GUSTS 40 TO 50
  MPH...HIGHEST ALONG EXPOSED RIDGE LINES AND DOWNSLOPE REGIONS
  EAST OF AREA MOUNTAIN RANGES.

* TIMING: WINDS TO INCREASE ABOVE 20 MPH BY MIDDAY... FURTHER
  INCREASING ABOVE 30 MPH BETWEEN 2 PM AND 7 PM. WINDS WILL
  DIMINISH AFTER SUNSET.

* VISIBILITY: WIDESPREAD BLOWING DUST NOT EXPECTED DUE TO
  PREVAILING WIND DIRECTION AND SOIL CONDITIONS. HIGHLY LOCALIZED
  AREAS OF DUST LIKELY NEAR CONSTRUCTION SITES AND RECENTLY
  PLOUGHED FIELDS.

* IMPACTS: DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES AND MOTORCYCLES. COMMERCIAL POWER COULD BE
  INTERRUPTED. UNSECURED OBJECTS MAY BE BLOWN ABOUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HARDIMAN
863 
WWUS74 KEPZ 100630
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1130 PM MST SUN NOV 9 2014

...STRONG WESTERLY WINDS ACROSS FAR WEST TEXAS AND SOUTHERN NEW
MEXICO TODAY...

.A PACIFIC TROUGH WILL MOVE EAST ACROSS THE CENTRAL ROCKIES TODAY
AND INDUCE A DEEP SURFACE TROUGH OVER THE SOUTHERN PLAINS STATES.
THIS SURFACE TROUGH WILL DROP SOUTH OVER THE TEXAS PANHANDLE BY
THIS EVENING. A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS NEW
MEXICO AND BRING STRONG WINDS TO OUR REGION. WEST WINDS WILL
INCREASE TO 25 TO 35 MPH BY MID-AFTERNOON ACROSS SOUTH- CENTRAL
NEW MEXICO AND FAR WEST TEXAS...WITH A FEW GUSTS TO 45 TO 55 MPH
POSSIBLE. THE STRONGEST WINDS WILL OCCUR EAST OF AREA MOUNTAIN
RANGES. WIDE SPREAD BLOWING DUST IS NOT EXPECTED TO BE A MAJOR
PROBLEM. HOWEVER LOCALIZED BLOWING DUST MAY CAUSE ISOLATED AREAS
OF SIGNIFICANT VISIBILITY REDUCTIONS... ESPECIALLY DOWN WIND OF
CONSTRUCTION AREAS OR RECENTLY PLOWED FIELDS. WINDS WILL DIMINISH
AFTER SUNSET...BUT MAY REMAIN GUSTY FOR A FEW HOURS EAST OF
MOUNTAIN RANGES.

NMZ413>417-TXZ419>422-101300-
/O.CON.KEPZ.WI.Y.0020.141110T1900Z-141111T0300Z/
SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...CROW FLATS...FORT BLISS...
SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA
1130 PM MST SUN NOV 9 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST MONDAY. 

* WIND: WEST WINDS INCREASING 25 TO 35 MPH WITH GUSTS 45 TO 55
  MPH...HIGHEST
  ALONG EXPOSED RIDGE LINES AND IN DOWNSLOPE REGIONS EAST OF AREA
  MOUNTAIN RANGES.

* TIMING: WINDS TO INCREASE ABOVE 20 MPH BY MIDDAY... FURTHER 
  INCREASING ABOVE 30 MPH BETWEEN 2 PM AND 7 PM. WINDS WILL 
  DIMINISH AFTER SUNSET. 

* VISIBILITY: WIDESPREAD BLOWING DUST NOT EXPECTED DUE TO 
  PREVAILING WIND DIRECTION AND SOIL CONDITIONS. HIGHLY 
  LOCALIZED AREAS OF DUST LIKELY NEAR CONSTRUCTION SITES AND 
  RECENTLY PLOWED FIELDS. 

* IMPACTS: DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES AND MOTORCYCLES. COMMERCIAL POWER COULD BE 
  INTERRUPTED. UNSECURED OBJECTS MAY BE BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH
240 
WWUS74 KEPZ 101255
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
555 AM MST MON NOV 10 2014

...STRONG WESTERLY WINDS ACROSS FAR WEST TEXAS AND SOUTHERN NEW
MEXICO TODAY...

.A PACIFIC TROUGH WILL MOVE EAST ACROSS THE CENTRAL ROCKIES TODAY
AND INDUCE A DEEP SURFACE TROUGH OVER THE SOUTHERN PLAINS STATES.
THIS SURFACE TROUGH WILL DROP SOUTH OVER THE TEXAS PANHANDLE BY
THIS EVENING. A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS NEW
MEXICO AND BRING STRONG WINDS TO OUR REGION. WEST WINDS WILL
INCREASE TO 25 TO 35 MPH BY MID-AFTERNOON ACROSS SOUTH-CENTRAL NEW
MEXICO AND FAR WEST TEXAS...WITH A FEW GUSTS TO 45 TO 55 MPH
POSSIBLE. THE STRONGEST WINDS WILL OCCUR EAST OF AREA MOUNTAIN
RANGES. WIDE SPREAD BLOWING DUST IS NOT EXPECTED TO BE A MAJOR
PROBLEM. HOWEVER LOCALIZED BLOWING DUST MAY CAUSE ISOLATED AREAS
OF SIGNIFICANT VISIBILITY REDUCTIONS...ESPECIALLY DOWN WIND OF
CONSTRUCTION AREAS OR RECENTLY PLOWED FIELDS. WINDS WILL DIMINISH
AFTER SUNSET...BUT MAY REMAIN GUSTY FOR A FEW HOURS EAST OF
MOUNTAIN RANGES.

NMZ413>417-TXZ419>422-110300-
/O.CON.KEPZ.WI.Y.0020.141110T1900Z-141111T0300Z/
SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...CROW FLATS...FORT BLISS...
SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA
555 AM MST MON NOV 10 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING...

* WIND: WEST WINDS INCREASING 25 TO 35 MPH WITH GUSTS 45 TO 55 
  MPH...HIGHEST ALONG EXPOSED RIDGE LINES AND IN DOWNSLOPE 
  REGIONS EAST OF AREA MOUNTAIN RANGES. 

* TIMING: WINDS TO INCREASE ABOVE 20 MPH BY MIDDAY... FURTHER 
  INCREASING ABOVE 30 MPH BETWEEN 2 PM AND 7 PM. WINDS WILL 
  DIMINISH AFTER SUNSET. 

* VISIBILITY: WIDESPREAD BLOWING DUST NOT EXPECTED DUE TO 
  PREVAILING WIND DIRECTION AND SOIL CONDITIONS. HIGHLY 
  LOCALIZED AREAS OF DUST LIKELY NEAR CONSTRUCTION SITES AND 
  RECENTLY PLOWED FIELDS. 

* IMPACTS: DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES AND MOTORCYCLES. COMMERCIAL POWER COULD BE 
  INTERRUPTED. UNSECURED OBJECTS MAY BE BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BIRD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 9, 2:37 AM MST, 4 hours 34 minutes earlier.

Area forecast discussion, Nov 9, 2:37 AM MST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
237 AM MST SUN NOV 9 2014

.SYNOPSIS...
STELLAR WEATHER TODAY ACROSS THE BORDERLAND TODAY AS HIGH PRESSURE
ALOFT CONTINUES TO CONTROL THE WEATHER OVER THE SOUTHWESTERN U.S.
PLENTY OF SUNSHINE WITH DRY AIR OVER THE REGION. TEMPERATURES WILL
WARM A COUPLE OF DEGREES AND TOP OUT VERY NEAR NORMAL. WINDS WILL
BE MOSTLY LIGHT. MONDAY AN UPPER-LEVEL STORM SYSTEM PASSING OVER
THE CENTRAL ROCKIES WILL BRING DRY...WARM...AND WINDY AFTERNOON
CONDITIONS TO FAR WEST TEXAS AND SOUTHERN NEW MEXICO. COOLER
WEATHER RETURNS FOR THE REST OF THE WEEK WITH A COUPLE OF WEAK TO
MODERATE COLD FRONTS PUSHING IN FROM THE EAST TUESDAY AND
THURSDAY. STILL NO PRECIPITATION EXPECTED THROUGH NEXT WEEKEND
WITH THE COOLER TEMPERATURES EAST OF THE RIO GRANDE AND WARMER
TEMPS TO THE WEST.

&&

.DISCUSSION...
TODAY COULD SERVE AS THE EXAMPLE OF A TYPICAL NOVEMBER FALL DAY
OVER FAR WEST TEXAS AND SOUTHERN NEW MEXICO. DRY AND SEASONAL.
WEST COAST RIDGE KEEPING OUR REGION DRY AND THE STORM TRACK WELL
NORTH. DRY NW FLOW ALOFT CONTINUES. LOWER LEVELS WILL SEE A
WARMING SW FLOW AHEAD OF A STORM SYSTEM DIVING SE TOWARD THE
CENTRAL ROCKIES TO OUR NORTH.

THE STORM SYSTEM DIVING OUT OF THE NW U.S. WILL HAVE IMPACTS OVER
OUR REGION MONDAY AS IT INDUCES A DEEP LEE SURFACE TROUGH OVER THE
TX PANHANDLE. THE RESULT WILL BE A WINDY DAY. MODELS INDICATE SFC
GRADIENT WINDS OF 20-25 KTS WITH WINDS OF 35 TO 40 KTS WITHIN THE
AFTN MIXING DEPTH. THIS GIVES REASON TO THINK WE WILL SEE 25-30
MPH AFTERNOON WINDS WITH SOME GUSTS NEAR 45 MPH. LOCAL BLOWING
DUST MAY BE AN ISSUE...BUT WITH THE DIRECTIONS BEING MORE W THAN
SW DON'T EXPECT A HUGE AMOUNT OF DUST OR MAJOR VSBY REDUCTIONS. OF
COURSE THERE MAY BE LOCAL ISSUES. AT THIS TIME WE WILL ISSUE A
WIND ADVISORY FOR THE SACS AND LOW EAST ZONES OF OTERO AND
HUDSPETH COUNTIES AROUND THE GUADALUPE RIDGE FOR MON AFTN...MAY
HAVE TO EXPAND WITH SUBSEQUENT FCST PACKAGES. OTHERWISE MONDAY
WILL BE A WARM DAY WITH TEMPS NEAR 10+ NORMALS. NO PCPN AND PLENTY
OF SUN.

FOR THE REST OF THIS FORECAST DURATION WE REMAIN UNDER A DRY
UPPER-LEVEL FLOW PATTERN WITH PERSISTENT RIDGING OVER THE WEST
COAST. THE FLUCTUATIONS WILL BE MORE VARIED IN THE LOW-LEVEL
PATTERNS. ALOFT UPPER PAC TROUGHS WILL SLIDE EAST WELL TO OUR
NORTH. THIS ALLOWS COOLER AIR INTRUSIONS TO PLUNGE SOUTH THROUGH
THE CENTRAL U.S. PLAINS. THESE COLD FRONTS WILL WASH UP AGAINST
OUR EAST MTNS TUESDAY AND AGAIN THURSDAY. THE CURRENT SUITE OF
MODELS INDICATE A WEAK PUSH INTO OUR CENTRAL ZONES AND NO WESTWARD
PUSH INTO OUR WESTERN ZONES. THE MODELS ARE KEEPING THE BULK OF
THE COOL AIR PUSHING SOUTH AND EAST TOWARD THE GULF COAST...ONLY
MINOR COOLING OVER OUR FORECAST ZONES. FOR NOW VERY MINOR COOLING
WEST AND MODERATE COOLING EAST. TEMPS SHOULD DROP A BIT BELOW
NORMAL BUT NOTHING OF GREAT SIGNIFICANCE. BOTH OF THESE COLD FRONT
PUSHES ARE LACKING ADEQUATE MOISTURE TO DO ANYTHING MORE THAN FORM
A BIT OF LOW CLOUDS EAST...THUS CONTINUED DRY WITH NO PCPN IN THE
FORECAST.

NEXT SATURDAY IS THE NEXT DAY TO WATCH FOR ANY CHANCE AT
PRECIPITATION. BOTH THE GFS AND THE ECMWF MODELS SHOW A PACIFIC
STORM SYSTEM DIVING A GOOD BIT DEEPER AND MORE WEST WITH A
TRAJECTORY OVER THE FOUR CORNERS. THE BEST DYNAMICS AND MODERATE
MOISTURE RESULT IN THE MODELS SPILLING OUT A BIT OF QPF FOR SAT
AFTERNOON ACROSS THE FORECAST AREA. FIRST LOOK APPEARS THAT IT
WILL BE MAINLY AN ISOLATED LIGHT RAIN EVENT OVER THE AREA MTNS
WITH THE LOWLANDS STAYING DRY.

&&

.AVIATION...VALID 09/1200Z - 10/1200Z...
VFR CONDS TDY AND TNGT. SKIES SKC-FEW250. WINDS SHIFTING FROM
150-180 THRU 18Z. AFT 18Z WIND BECOMING SW 07-12 KTS.

&&

.FIRE WEATHER...
HIGH PRESSURE ALOFT BUILDING IN FROM THE WEST COAST WILL CONTINUE TO
BRING DRY NORTHWEST FLOW ALOFT OVER THE BORDERLAND FOR AN EXTENDED
PERIOD OF DRY WEATHER. NO RAIN IS EXPECTED THROUGH THE UPCOMING WEEK
ACROSS FAR WEST TEXAS AND SOUTHERN NEW MEXICO. A COUPLE OF UPPER
LEVEL TROUGHS WILL PASS TO OUR NORTH AND HELP TO BRING IN SOME COOLER
AIR FROM THE EAST BEHIND SEVERAL BACKDOOR COLD FRONTS. THE FIRST IS
ARRIVING TODAY WITH ONLY SLIGHT COOLING AND EAST WINDS. WARMER AIR
WILL RETURN TO THE AREA SUNDAY AND MONDAY WITH BREEZY WESTERLY WINDS.
ON TUESDAY AND LATE WEDNESDAY TWO MORE COLD FRONTS ARRIVE TO BRING
MUCH COOLER MODIFIED ARCTIC AIR TO THE BORDERLAND. LATE WEEK
TEMPERATURES WILL AGAIN DROP BELOW NORMAL WITH BREEZY EAST WINDS AND
CONTINUED DRY CONDITIONS. MIN RH WILL RUN IN THE 30% TO 40% RANGE
SATURDAY DROPPING ABOUT 5% OVERALL SUNDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 70  49  78  51  72 /   0   0   0   0   0
SIERRA BLANCA           70  45  76  49  66 /   0   0   0   0   0
LAS CRUCES              68  44  76  47  71 /   0   0   0   0   0
ALAMOGORDO              68  44  76  45  69 /   0   0   0   0   0
CLOUDCROFT              57  34  63  36  52 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   69  42  76  45  71 /   0   0   0   0   0
SILVER CITY             66  43  72  44  67 /   0   0   0   0   0
DEMING                  69  42  77  44  72 /   0   0   0   0   0
LORDSBURG               70  43  74  45  71 /   0   0   0   0   0
WEST EL PASO METRO      69  49  77  52  71 /   0   0   0   0   0
DELL CITY               72  45  77  45  65 /   0   0   0   0   0
FORT HANCOCK            73  46  79  51  71 /   0   0   0   0   0
LOMA LINDA              67  49  77  50  67 /   0   0   0   0   0
FABENS                  71  46  78  49  72 /   0   0   0   0   0
SANTA TERESA            69  45  77  49  71 /   0   0   0   0   0
WHITE SANDS HQ          69  46  77  48  71 /   0   0   0   0   0
JORNADA RANGE           69  38  77  43  71 /   0   0   0   0   0
HATCH                   70  37  77  43  73 /   0   0   0   0   0
COLUMBUS                68  45  77  49  72 /   0   0   0   0   0
OROGRANDE               67  46  76  48  69 /   0   0   0   0   0
MAYHILL                 64  38  72  38  60 /   0   0   0   0   0
MESCALERO               63  36  71  38  60 /   0   0   0   0   0
TIMBERON                62  38  70  41  58 /   0   0   0   0   0
WINSTON                 66  36  71  39  65 /   0   0   0   0   0
HILLSBORO               68  44  77  45  70 /   0   0   0   0   0
SPACEPORT               69  41  77  42  72 /   0   0   0   0   0
LAKE ROBERTS            66  37  70  39  64 /   0   0   0   0   0
HURLEY                  68  43  75  43  70 /   0   0   0   0   0
CLIFF                   69  28  73  32  70 /   0   0   0   0   0
MULE CREEK              67  28  71  30  69 /   0   0   0   0   0
FAYWOOD                 68  44  76  45  68 /   0   0   0   0   0
ANIMAS                  72  45  77  47  74 /   0   0   0   0   0
HACHITA                 70  42  77  45  73 /   0   0   0   0   0
ANTELOPE WELLS          70  42  75  46  72 /   0   0   0   0   0
CLOVERDALE              73  47  77  49  72 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM NOON TO 8 PM MST MONDAY FOR NMZ414>417.

TX...WIND ADVISORY FROM NOON TO 8 PM MST MONDAY FOR TXZ421.

&&

14-BIRD

Nearby

Wind Advisories in Texas, 2014Wind Advisories in New Mexico, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.